Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 148, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 9, 2008, 2:36 PM CDT for Green Lake County, Wisconsin. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2008, 2:36 PM CDT (19:36 UTC)
- Expired
- Aug 9, 2008, 3:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Green Lake County, WI
The radar
The Milwaukee radar (KMKX), 106 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 2:55 PM CDT | TSTM WND DMG | Princeton, WI | HIGH WINDS BLEW TREE LIMBS DOWN IN THE CITY OF PRINCETON. SOME HAIL WAS REPORTED TO BE BIGGER THAN THE SIZE OF A PEA. |
| Aug 9, 2:55 PM CDT | TSTM WND GST 42 | 2 Ese Princeton, WI | MEASURED AT PRINCETON PUBLIC SCHOOL. THE MAIN CORE OF THE THUNDERSTORM PASSED WEST OF THIS LOCATION. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 091936
SVRMKX
WIC047-092030-
/O.NEW.KMKX.SV.W.0148.080809T1936Z-080809T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT SAT AUG 9 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 330 PM CDT
* AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF PRINCETON...OR 8 MILES WEST OF BERLIN...AND MOVING SOUTH
AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PRINCETON BY 250 PM CDT...
GREEN LAKE BY 300 PM CDT...
MARKESAN BY 325 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE CONTACT LOCAL LAW ENFORCEMENT FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4389 8916 4399 8915 4398 8889 4364 8889
4365 8919 4377 8919 4378 8916 4381 8916
4382 8918 4388 8918
TIME...MOT...LOC 1936Z 343DEG 19KT 4395 8910
$$
COLLAR5 follow-up statements
000
WWUS53 KMKX 091945
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT SAT AUG 9 2008
WIC047-092030-
/O.CON.KMKX.SV.W.0148.000000T0000Z-080809T2030Z/
GREEN LAKE WI-
245 PM CDT SAT AUG 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR GREEN LAKE COUNTY...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST NORTH OF PRINCETON...OR 9 MILES SOUTHWEST OF
BERLIN...MOVING SOUTH AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRINCETON BY 250 PM CDT...
7 MILES WEST OF GREEN LAKE BY 255 PM CDT...
MARQUETTE BY 305 PM CDT...
MANCHESTER...KINGSTON AND MARKESAN BY 315 PM CDT...
IF ON OR NEAR PUCKAWAY LAKE OR GREEN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4389 8916 4395 8915 4394 8889 4364 8889
4365 8919 4377 8919 4378 8916 4381 8916
4382 8918 4388 8918
TIME...MOT...LOC 1944Z 349DEG 25KT 4390 8911
$$
LAMERS000
WWUS53 KMKX 091955
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT SAT AUG 9 2008
WIC047-092030-
/O.CON.KMKX.SV.W.0148.000000T0000Z-080809T2030Z/
GREEN LAKE WI-
255 PM CDT SAT AUG 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR GREEN LAKE COUNTY...
AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED
NEAR PRINCETON...OR 11 MILES SOUTHWEST OF BERLIN...MOVING SOUTH AT
26 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARQUETTE BY 310 PM CDT...
KINGSTON BY 315 PM CDT...
MANCHESTER AND MARKESAN BY 320 PM CDT...
IF ON OR NEAR PUCKAWAY LAKE OR GREEN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4389 8916 4389 8889 4364 8889 4365 8919
4377 8919 4378 8916 4381 8916 4382 8918
4388 8918
TIME...MOT...LOC 1954Z 351DEG 23KT 4384 8911
$$
LAMERS000
WWUS53 KMKX 092006
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT SAT AUG 9 2008
WIC047-092030-
/O.CON.KMKX.SV.W.0148.000000T0000Z-080809T2030Z/
GREEN LAKE WI-
306 PM CDT SAT AUG 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR GREEN LAKE COUNTY...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
SOUTH OF PRINCETON...OR NEAR THE EAST END OF PUCKAWAY LAKE...MOVING
SOUTH AT 26 MPH.
AT 255 PM CDT...LAW ENFORCEMENT REPORTED TREE LIMBS DOWN IN
PRINCETON. HAIL WAS ALSO REPORTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARQUETTE BY 310 PM CDT...
KINGSTON BY 315 PM CDT...
MANCHESTER AND MARKESAN BY 320 PM CDT...
LAT...LON 4389 8916 4389 8889 4364 8889 4365 8919
4377 8919 4378 8916 4381 8916 4382 8918
4388 8918
TIME...MOT...LOC 2005Z 351DEG 23KT 4378 8909
$$
LAMERS000
WWUS53 KMKX 092014
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT SAT AUG 9 2008
WIC047-092030-
/O.CON.KMKX.SV.W.0148.000000T0000Z-080809T2030Z/
GREEN LAKE WI-
314 PM CDT SAT AUG 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTH CENTRAL GREEN LAKE COUNTY...
AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR KINGSTON...OR 15 MILES SOUTHWEST OF RIPON...MOVING SOUTH
AT 29 MPH.
RURAL AREAS OF SOUTH CENTRAL GREEN LAKE COUNTY AROUND
MANCHESTER...GRAND LAKE...AND LAKE MARIA WILL BE AFFECTED BETWEEN
315 PM CDT AND 325 PM CDT.
THIS THUNDERSTORM HAS A HISTORY OF PRODUCING HAIL AND DAMAGING
WINDS. SEEK SHELTER INDOORS.
LAT...LON 4375 8913 4376 8906 4373 8900 4364 8893
4365 8917
TIME...MOT...LOC 2013Z 353DEG 25KT 4371 8909
$$
LAMERS000
WWUS53 KMKX 092025
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT SAT AUG 9 2008
WIC047-092033-
/O.EXP.KMKX.SV.W.0148.000000T0000Z-080809T2030Z/
GREEN LAKE WI-
325 PM CDT SAT AUG 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREEN LAKE
COUNTY WILL EXPIRE AT 330 PM CDT...
THE SEVERE THUNDERSTORM THAT HAD PROMPTED THE WARNING WILL EXIT THE
WARNED AREA BY 330 PM. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4375 8913 4376 8906 4373 8900 4364 8893
4365 8917
TIME...MOT...LOC 2023Z 353DEG 25KT 4364 8908
$$
LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:16 AM CDT, 10 hours 20 minutes earlier.
Area forecast discussion, Aug 9, 4:16 AM CDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 AM CDT SAT AUG 9 2008
.SHORT TERM...SHOWERS AND ISOLD TSTORMS OVER SW WI...SRN MN...AND
NE IA ASSOCIATED WITH WARM ADVECTION AND LOW TO MID LEVEL
FRONTOGENESIS. THIS AREA OF LIFT AND PCPN WILL SHIFT SEWD THIS
MORNING AND EVENTUALLY WEAKEN OVER IL.
NEXT CONCERN IS LARGE POLAR TROUGH DROPPING S-SEWD FROM ONTARIO
AND ASSOCIATED COLD FRONT. CENTER OF UPPER LOW TO REACH LAKE HURON
BY 00Z AND THEN SLOWLY DRIFT SEWD THROUGH THE ERN GREAT LAKES INTO
SUN. COLD FRONT CURRENTLY OVER LAKE SUPERIOR WILL MOVE SWD AND
MOST LIKELY ACCELERATE DOWN LAKE MI THIS AFT. FCST SOUNDINGS
REVEAL MLCAPES AROUND 500 J/KG WITH LITTLE CAPPING AND SCT TSTORMS
EXPECTED WITH FROPA. A FEW STORMS COULD LINGER INTO THE EVENING
IN FAR SRN WI BUT OTHERWISE COLD ADVECTION EXPECTED THROUGH THE
OVERNIGHT WITH PWS DROPPING TO ONE HALF INCH.
.LONG TERM...
WITH POLAR TROUGH TO MOVE SLOWLY EWD AND RIDGE AXIS REMAINING OVER
THE HIGH PLAINS...SFC HIGH PRESSURE TO REMAIN OVER THE WRN GREAT
LAKES THROUGH AT LEAST MON NT. TEMPS TO REMAIN SLIGHTLY BELOW
NORMAL DURING THIS TIME WITH DRY CONDITIONS. UPPER RIDGE OVER THE
PLAINS THEN BEGINS TO BREAK DOWN AS WEAK SHORTWAVES UNDERCUT THE
RIDGE AND MOVE TOWARD THE WRN GREAT LAKES. SHORTWAVES AND LIFT ARE
VERY WEAK AND SFC MOISTURE IS LIMITED SO ONLY SLIGHT CHANCE
WORDING FOR TUE AND WED.
&&
.AVIATION...
VFR EXPECTED MOST OF THE PERIOD. WARM ADVECTION SHOWERS AND
THUNDERSTORMS THAT MAY AFFECT KMSN THIS MORNING SHOULD HAVE BASES
ABOVE 4000-5000 FEET AGL. MEANWHILE...SHARP FRONT COMING DOWN EARLY
THIS AFTERNOON LIKELY TO TRIGGER SCATTERED THUNDERSTORMS IN EAST
CENTRAL WISCONSIN THEN MOVES INTO SOUTHEAST DURING LATE AFTERNOON.
AGAIN...VFR SHOULD BE THE RULE BUT BRIEF MVFR VISIBILITIES DURING
SHOWERS NOT OUT OF QUESTION. LIGHT WINDS MUCH OF THE DAY WILL TURN
TO GUSTY NORTH AS FRONT MOVES THROUGH...ESPECIALLY AT KMKE AND KENW
DUE TO LESS FRICTION NEAR THE LAKE.
FRONT SHOULD GO THROUGH MKE AROUND 22Z...KENW AROUND 23Z...AND MSN
AT 01Z.
&&
.MARINE...
POTENT UPPER TROUGH DIGGING THROUGH GREAT LAKES SHOULD HELP DRIVE
COLD FRONT DOWN LAKE MICHIGAN THIS AFTERNOON. FAIRLY SHARP
WINDSHIFT COMING DOWN THROUGH SHEBOYGAN AROUND 19Z...MILWAUKEE
HARBOR AROUND 22Z...AND KENOSHA BY 23Z. WINDS MAY GUST AROUND 25
KNOTS FOR A COUPLE OF HOURS IN THE WAKE OF THE FRONT. THE FAVORABLE
NORTH TO NORTH-NORTHEAST FETCH THAT WILL LAST INTO SUNDAY SHOULD
BUILD THE WAVES TO 4 TO 6 FEET...REQUIRING A SMALL CRAFT ADVISORY.
GLERL WAVE MODEL KEEPS WAVES ABOVE 4 FEET SUNDAY EVENING EVEN AFTER
WINDS SUBSIDE. MODEL OFTEN TENDS TO BRING WAVES DOWN TOO
QUICKLY...SO WILL RUN FROM THIS EVENING THROUGH MIDNIGHT SUNDAY
NIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY
FOR LMZ643>646.
&&
SHORT/LONG TERM...20
AVIATION/MARINE...02Hazardous weather outlook, Aug 9, 11:00 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT SAT AUG 9 2008 WIZ046-047-051-052-056>060-062>072-101100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1100 AM CDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING...WITH THE BEST CHANCE THIS AFTERNOON. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY. LMZ643>646-101100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1100 AM CDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS TO 35 KNOTS AND SMALL HAIL ARE POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR NORTH TO NORTHEAST WINDS TO 20 KNOTS AND WAVES BUILDING TO 3 TO 6 FEET. THERE WILL BE AN INCREASED RISK OF RIP CURRENTS LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT SUNDAY AND SUNDAY EVENING FOR 4 TO 7 FOOT WAVES. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AND AGAIN FRIDAY. COLLAR WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:38 AM CDT | Small Craft Advisory | MKX | 45 hr | |
| Aug 9, 3:18 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 19 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.